Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 284, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 12, 2012, 11:51 AM CDT for Bienville Parish, Jackson Parish, Lincoln Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2012, 11:51 AM CDT (16:51 UTC)
- Expired
- Aug 12, 2012, 12:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2859 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
644 WUUS54 KSHV 121651 SVRSHV LAC013-049-061-121745- /O.NEW.KSHV.SV.W.0284.120812T1651Z-120812T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT SUN AUG 12 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA... SOUTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA... THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING... EAST CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA... * UNTIL 1245 PM CDT * AT 1149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF GRAMBLING...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMSBORO...QUITMAN AND CHOUDRANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3257 9248 3230 9252 3237 9288 3253 9287 TIME...MOT...LOC 1651Z 278DEG 9KT 3244 9282 $$ 06
1 follow-up statement
350 WWUS54 KSHV 121732 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1232 PM CDT SUN AUG 12 2012 LAC013-121735- /O.CAN.KSHV.SV.W.0284.000000T0000Z-120812T1745Z/ BIENVILLE LA- 1232 PM CDT SUN AUG 12 2012 ...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE PARISH IS CANCELLED... LAT...LON 3254 9274 3257 9248 3230 9252 3234 9273 TIME...MOT...LOC 1725Z 283DEG 10KT 3237 9267 $$ LAC049-061-121745- /O.CON.KSHV.SV.W.0284.000000T0000Z-120812T1745Z/ LINCOLN LA-JACKSON LA- 1232 PM CDT SUN AUG 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR JACKSON AND LINCOLN PARISHES... AT 1224 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH JUST EAST OF QUITMAN. ANOTHER STRONG THUNDERSTORM WAS JUST WEST OF RUSTON THAT SPLIT OFF FROM THE PREVIOUS THUNDERSTORM. THUNDERSTORMS WERE MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COMMUNITIES TO THE EAST AND SOUTHEAST OF QUITMAN...AND NEAR GRAMBLING AND RUSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING WILL BE OCCURRING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3254 9274 3257 9248 3230 9252 3234 9273 TIME...MOT...LOC 1725Z 283DEG 10KT 3237 9267 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 11:16 AM CDT, 35 minutes earlier.
Area forecast discussion, Aug 12, 11:16 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1116 AM CDT SUN AUG 12 2012 .DISCUSSION... HAVE MADE ADJUSTMENTS TO THE FORECAST FOR THE FOUR STATE REGION DUE TO THE DEVELOPMENT OF CONVECTION ALONG AND AHEAD OF A WARM FRONT. THE FRONT EXTENDED FROM EAST CENTRAL TEXAS AND ARCHED INTO NORTHWEST AND INTO LOWER PARTS OF NORTH CENTRAL LOUISIANA. WEAK SURFACE LOW PRESSURE WAS CENTERED OVER DEEP EAST TEXAS. CONVECTION IS EXPECTED TO INCREASE DURING THE DAY WITH WARMING TEMPERATURES AND THE APPROACH OF A SHORT WAVE TROUGH OF LOW PRESSURE ACROSS THE PLAINS AND INTO NORTH TEXAS. WATER VAPOR LOOP AND SATELLITE DATA INDICATED A SMALL ROTATION OVER THE RED RIVER VALLEY OF SOUTH CENTRAL OKLAHOMA TO THE NORTHEAST SIDE OF SURFACE LOW PRESSURE IN WESTERN SECTIONS OF NORTH CENTRAL TEXAS. THIS DISTURBANCE WILL BE MOVING SOUTHEAST ALONG THE SURFACE BOUNDARY IN NORTH TEXAS AND LOUISIANA PRODUCING ADDITIONAL SHOWERS AND THUNDERSTORMS. /06/ && .AVIATION... WARM FRONT CURRENTLY ACROSS CENTRAL LA AND E CENTRAL TX TO CONTINUE LIFTING N TODAY. THE FOUR STATE AREA...WILL BE ON THE SOUTH END OF A 500 MB SHORT WAVE TRAVERSING ACROSS MISSOURI AND ARKANSAS THIS AFTERNOON AND EVENING. THIS SHORT WAVE WILL TRIGGER ISOLATED CONVECTION OVER THE FOUR STATE AREA THIS AFTERNOON AND EVENING. AM MAINLY CONCERNED WITH THE TAFS SITES OF KTXK...KSHV...KELD...AND KMLU AS FAR AS THE CONVECTION GOES. MAY INTRODUCE SOME CONVECTION IN THESE TAF LOCATIONS IF THE CONVECTION WARRANTS LATER TODAY. CLDS SHOULD BE MOSTLY VFR THROUGH THE FORECAST PERIOD...BUT ISOLATED LOCALES MAY SEE MVFR CIGS LATE TONIGHT OR MONDAY MORNING. VSBY SHOULD BE UNRESTRICTED EXCEPT IN TSRA. /03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 97 76 96 75 97 / 30 40 30 20 20 MLU 95 73 94 73 95 / 30 30 40 20 20 DEQ 94 72 96 67 94 / 30 40 20 10 10 TXK 94 73 97 72 95 / 30 40 30 10 10 ELD 95 72 95 71 94 / 30 30 30 20 10 TYR 99 76 99 75 97 / 20 40 30 10 20 GGG 98 76 98 75 97 / 20 40 30 10 20 LFK 99 75 97 75 98 / 20 20 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/03
Hazardous weather outlook, Aug 12, 6:13 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 613 AM CDT SUN AUG 12 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>151-121700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 613 AM CDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...NEAR AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT SOUTHEAST INTO THE REGION FROM THE NORTHWEST. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING OVER CENTRAL AND EASTERN OKLAHOMA...NEAR A WEAK COOL FRONT THAT WILL DRIFT SOUTHEAST. THESE STORMS SHOULD BEGIN TO TRACK SOUTH SOUTHEAST INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS AFTER MIDNIGHT...POSSIBLY AFFECTING EXTREME NORTHWEST LOUISIANA JUST BEFORE DAYBREAK MONDAY. GIVEN THE STRONG INSTABILITY AT THE SURFACE AND ALOFT NEAR THE FRONTAL BOUNDARY...SOME OF THESE STORMS MAY BECOME SEVERE LATER TONIGHT OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH DAMAGING WINDS AND MARGINALLY SEVERE HAIL POSSIBLE. THESE STORMS SHOULD GRADUALLY WEAKEN LATE AS THEY CONTINUE ADVANCING WELL AWAY FROM THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA MONDAY...FOCUSING NEAR REMNANT OUTFLOW BOUNDARIES FROM THUNDERSTORMS EARLY MONDAY MORNING...AS WELL AS A WEAK COOL FRONT THAT WILL BECOME STATIONARY NEAR THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA BY MONDAY NIGHT. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT MONDAY AFTERNOON DURING PEAK HEATING...WITH DAMAGING WINDS THE PRIMARY THREAT. THIS WEAK FRONT WILL ALSO FOCUS ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY...WITH SCATTERED THUNDERSTORMS WEDNESDAY...ESPECIALLY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NEAR THE FRONT...WITH ADDITIONAL STORMS AFFECTING THE AREA THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED TONIGHT OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. LAZ017>020-022-TXZ152-153-165>167-121700- SABINE LA-NATCHITOCHES-WINN-GRANT-LA SALLE-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 613 AM CDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL RISE INTO THE MID AND UPPER 90S...WHICH WHEN COMBINED WITH THE HUMIDITY...WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES. THOSE THAT ARE OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM THE HEAT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS DEEP EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY...AS OUTFLOW BOUNDARIES FROM SHOWERS AND THUNDERSTORMS THAT MOVE INTO THE AREA MONDAY MORNING WILL FOCUS ADDITIONAL DEVELOPMENT ESPECIALLY AS DAYTIME HEATING INTENSIFIES. ISOLATED STRONG THUNDERSTORMS CAN NOT BE RULED OUT MONDAY...WITH STRONG DAMAGING WINDS POSSIBLE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND ESPECIALLY WEDNESDAY...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA FROM THE NORTHWEST NEAR A WEAK FRONTAL BOUNDARY OVER EAST TEXAS AND EXTREME NORTHERN LOUISIANA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NEAR AND SOUTH OF THE FRONT...WITH ADDITIONAL STORMS AFFECTING THE AREA THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. 15
In the hours before
Special weather statement, Aug 12, 11:40 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT SUN AUG 12 2012
LAZ005-012-013-121745-
BIENVILLE-JACKSON-LINCOLN-
1140 AM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1245 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...SIMSBORO...GRAMBLING AND RUSTON...
AT 1134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ARCADIA...OR 10
MILES SOUTHWEST OF GRAMBLING...MOVING EAST AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
20Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.